Doctors Lounge - Infections Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Fungal infections
Question: Foot fungus possible side effects.
|mike c 1974 - Sat Sep 06, 2008 7:27 pm||
My new job provdes shower areas but a not a private stall more of one large area for everyone so you can imagine the amount of athletes foot and foot fungus cases.I assumed thats what i have there is large chunks of skin peeling between my toes and on the sole and heel of my foot also a smell is this a foot fungus? I started treating it with an over the counter cream but was wondering if not treated what could the result be if untreated? I am wondering because i am noticing my feet are extremly swollen some 2 weeks later and is spreading up my leg to my knee with my toes going numb its like my legs are filled with fluid or something and my legs are red and purple in the fronts and are burning to touch as well as itchy please help.
|Tom Plamondon PA-C - Wed Jan 14, 2009 7:18 pm||
A tinea pedis infection (aka athletes foot) causes intense itchy rash on the foot. Between the toes provides the perfect moist, dark environment for the tinea fungi to grow. Keeping the area dry and use of topical anti fungal medicine like clotrimazole for at least 2 weeks is the standard care.
I would be concerned about secondary bacterial infection with extending redness and swelling up the leg. It should be evaluated by a physician.
Let us know how it goes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.